Alert archive / Kansas / Frost Advisories in 2006

Frost Advisory 4, NWS Dodge City, KS

October 18, 200618 counties in Kansas

NWS Dodge City, KS issued this frost advisory at Oct 18, 2006, 3:22 AM CDT for 18 counties in Kansas. It took effect at Oct 19, 2006, 4:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 18, 2006, 3:22 AM CDT (08:22 UTC)
In effect from
Oct 19, 2006, 4:00 AM CDT
Expired
Oct 18, 2006, 2:45 PM CDT
In force
Issued by
NWS Dodge City, KS

Counties Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Stafford County, KS, Stanton County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 48 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
497 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 180822
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
322 AM CDT WED OCT 18 2006

...WIDESPREAD FROST CAN BE EXPECTED OVERNIGHT...

.WINDS WILL SUBSIDE OVERNIGHT AS SKIES CLEAR FROM WEST TO EAST.
THIS WILL SET THE STAGE FOR TEMPERATURES TO FALL BACK TO AROUND 32
DEGREES IN MANY LOCATIONS. THIS WILL RESULT IN WIDESPREAD FROST. .

KSZ030-031-043>046-061>066-074>079-181630-
/O.NEW.KDDC.FR.Y.0004.061019T0900Z-061019T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS
322 AM CDT WED OCT 18 2006 /222 AM MDT WED OCT 18 2006/

...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT
/8 AM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM
CDT /8 AM MDT/ THURSDAY. 

AS TEMPERATURES FALL TO NEAR 32 DEGREES FROST WILL BEGIN TO
DEVELOP. FROST WILL BECOME WIDESPREAD ACROSS THE AREA THROUGH
DAYBREAK.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
2 follow-up statements
000 
WWUS73 KDDC 181621
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1121 AM CDT WED OCT 18 2006

...WIDESPREAD FROST CAN BE EXPECTED OVERNIGHT...

.WINDS WILL SUBSIDE OVERNIGHT AS SKIES CLEAR FROM WEST TO EAST.
THIS WILL SET THE STAGE FOR TEMPERATURES TO FALL BACK TO AROUND
32 DEGREES IN MANY LOCATIONS. THIS WILL RESULT IN WIDESPREAD
FROST.

KSZ030-031-043>046-061>066-074>079-190030-
/O.CON.KDDC.FR.Y.0004.061019T0900Z-061019T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS
1121 AM CDT WED OCT 18 2006 /1021 AM MDT WED OCT 18 2006/

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
9 AM CDT /8 AM MDT/ THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
9 AM CDT /8 AM MDT/ THURSDAY. 

AS TEMPERATURES FALL INTO THE LOW TO MID 30S FROST WILL BEGIN TO
DEVELOP EARLY THURSDAY MORNING. FROST WILL BECOME WIDESPREAD
ACROSS THE ADVISORY AREA THROUGH DAYBREAK.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

06
000 
WWUS73 KDDC 181945
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
245 PM CDT WED OCT 18 2006

...FREEZING TEMPERATURES ARE EXPECTED TONIGHT...

.HIGH PRESSURE WILL BUILD INTO WESTERN KANSAS TONIGHT. THIS WILL
ALLOW THE WINDS TO SUBSIDE WITH CLEARING SKIES AND OVERNIGHT LOWS
BELOW THE FREEZING MARK.

KSZ030-031-043>046-061>066-074>079-190500-
/O.UPG.KDDC.FR.Y.0004.061019T0900Z-061019T1400Z/
/O.NEW.KDDC.FZ.W.0003.061019T0900Z-061019T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS
245 PM CDT WED OCT 18 2006 /145 PM MDT WED OCT 18 2006/

...FREEZE WARNING IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT
/8 AM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT
/8 AM MDT/ THURSDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S LATE TONIGHT
AND INTO EARLY THURSDAY MORNING.

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP
TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH
AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST
OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

KSZ080-081-084>090-190500-
/O.NEW.KDDC.FR.Y.0005.061019T0900Z-061019T1400Z/
KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
245 PM CDT WED OCT 18 2006

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. 

WITH SKIES BECOMING MOSTLY CLEAR TONIGHT...THE OVERNIGHT LOWS ARE
EXPECTED TO FALL INTO LOW TO MIDDLE 30S CAUSING WIDESPREAD AREAS OF
FROST.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

06

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 18, 3:13 AM CDT, 9 minutes earlier.

Area forecast discussion, Oct 18, 3:13 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
313 AM CDT WED OCT 18 2006

.DISCUSSION...

DAYS 1-2...

CONVECTION EARLIER THIS EVENING APPEARS TO BE CONCENTRATED ALONG
OUR SECONDARY COLD FRONT...85H-7H BAROCLINIC ZONE ACROSS NW KS AND
ISENTROPIC LIFT (I300). WILL THEREFORE CONCENTRATE ON THIS AREA
OVER THE NEXT 24 HOURS FOR OUR BETTER CHANCE OF PCPN. GLANCING
OVER THE GFS/NAM...BOTH IN WHICH ARE REASONABLE AGREEMENT TAKING
THIS BETTER LIFT OUT OF OUR AREA BY 00Z THURSDAY. UNTIL THEN LIFT
OVER SW KS WEAKENS THROUGH THE MORNING AS LEFT EXIT REGION OF 3H
JET MOVES OUT OF THE CWA. WILL STILL HAVE SOME ISENTROPIC LIFT AND
85H-7H FGEN SO WILL RETAIN SOME LIGHT PCPN AND CATEGORICAL WORDING
FOR DRIZZLE. MODEL SOUNDING THROUGH BUFKIT AND AWIPS IN THE HYS AND
TRB AREA SUGGEST ISOTHERMAL LAYER BETWEEN 85H-7H GREATER THAN -4C.
SOUNDINGS ALSO SHOWING WARM LAYER +0C BETWEEN 85H-7H LAYER. BASED ON THIS ISOTHERMAL LAYER...OUR WARM LAYER AND WEAK LIFT WILL KEEP BULK OF PCPN ALL DZ BUT MENTION A MIX OF SLEET IN THE N/NW WHERE THE -2C 85H TEMPS ARE PROGGED TODAY.

DO NOT EXPECT MUCH IN THE WAY OF DIURNAL CHANGE IN TEMPS TODAY. HIGHS
TODAY WILL LIKE BE EARLY IN THE EAST WHILE BREAKS IN THE WEST LATE
IN THE DAY MAY PROVIDE THE OPPORTUNITY FOR A FEW DEGREE WARM UP LATE
IN THE DAY.

TONIGHT THE MAIN 5H LOW WHICH WAS LOCATED OVER NV/UT AT 00Z WED
IS THEN PROGGED TO MOVE INTO THE TX PANHANDLE/OK WITH THE BETTER
LIFT ALL POINTING TOWARDS PCPN REMAINING TO OUR SOUTH. MID-HIGH
LEVEL CLOUDS EARLY WILL MAKE OVERNIGHT LOWS CHALLENGING. FOR LOWS
TONIGHT BASED ON THE POTENTIAL FOR CLEARING AFTER MIDNIGHT AND
LIGHT WINDS WILL LEAVE OVERNIGHT LOWS AS IS. ALSO GIVEN THESE
LOWS WILL ALSO ISSUE A FROST ADVISORY FOR MUCH OF THE CWA. WILL
HAVE TO WATCH THE NW ON HOW QUICKLY SKIES CLEAR AND WINDS DECREASE
BECAUSE IF THINGS COME TOGETHER JUST RIGHT MAY HAVE A GOOD CHANCE
FOR A HARD FREEZE IN A FEW LOCATIONS.

DAYS 3-7...

MADE JUST A FEW CHANGES TO THE EXTENDED GRIDS TOWARDS THE WEEKEND.
RAISED MAX TEMPS FRIDAY AS WARMING SHOULD BE EXPECTED IN ADVANCE OF
THE WELL ADVERTISED S/WV AND FRONT DUE IN LATE FRIDAY
NIGHT/SATURDAY. ALSO BUMPED POPS UP A LITTLE AND ORIENTED A GRADIENT
OF POPS BASED ON EXPECTED BAROCLINIC ZONE AND LIFT AS THE S/WV DIGS
SOUTHEAST AND THEN EAST ACROSS THE CENTRAL PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  43  32  61  36 /  40   0   0   0
GCK  45  32  62  35 /  40   0   0   0
EHA  46  32  62  36 /  30   0   0   0
LBL  45  34  62  37 /  30   0   0   0
HYS  42  31  61  34 /  50   0   0   0
P28  50  36  61  37 /  30   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/
THURSDAY FOR KSZ030-KSZ031-KSZ043-KSZ044-KSZ045-KSZ046-KSZ061-
KSZ062-KSZ063-KSZ064-KSZ065-KSZ066-KSZ074-KSZ075-KSZ076-KSZ077-
KSZ078-KSZ079.

&&

FN18/07
Hazardous weather outlook, Oct 17, 5:07 AM CDT, 22 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
507 AM CDT TUE OCT 17 2006

KSZ030-031-043>046-061>066-074>081-084>090-181015-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
507 AM CDT TUE OCT 17 2006 /407 AM MDT TUE OCT 17 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD DENSE FOG WILL REDUCE VISIBILITIES TO LESS THAN ONE
QUARTER OF A MILE EARLY THIS MORNING. VISIBILITIES WILL TO BEGIN
TO GRADUALLY IMPROVE AFTER 8 AM WITH THE FOG BURNING OFF BY LATE
MORNING.

A FEW THUNDERSTORMS WILL BE POSSIBLE EARLY THIS EVENING NORTHEAST
OF A GARDEN CITY TO DODGE CITY TO COLDWATER LINE AS A STRONG COLD
FRONT MOVES SOUTH ACROSS KANSAS. ANY STORM WHICH DOES DEVELOP
EARLY TONIGHT IS NOT EXPECTED TO BE SEVERE.

STRONG GUSTY WINDS WILL HOWEVER FOLLOW THIS COLD FRONT OVERNIGHT. AS
THE COLD FRONT PASSES EXPECT WINDS TO QUICKLY SHIFT TO THE NORTH
AND INCREASE INTO THE 20 TO 30 MPH WITH GUSTS UP TO 40 MPH
POSSIBLE. THESE WINDS WILL BEGIN TO TAPER OFF LATER IN THE DAY ON
WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FROST REMAINS POSSIBLE IN MANY LOCATIONS WEDNESDAY NIGHT AS LOWS
FALL TO AROUND THE FREEZING MARK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

18

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 2:45 PM CDTFrost AdvisoryDDCBarber, Clark, Comanche, Edwards, Ford, Gray and 8 more19 hr
Oct 18, 2:45 PM CDTFreeze WarningDDCEdwards, Ellis, Finney, Ford, Grant, Gray and 12 more19 hr

Nearby

Frost Advisories in Kansas, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.